MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM920060
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization to the middle cerebral artery, a galaxy g3 mini 2mm x 6cm coil (glm920060, 30889359) became impeded at distal end of the microcatheter (other brand) and could not pass through the microcatheter (mc).The doctor removed the coil from the patient's body and replaced it with a new coil to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 21-jun-2024 indicated that the resistance was felt during advancement.The resistance was first felt inside the introducer sheath.The target vessel had no calcification, no tortuosity.The device did not appear damaged at any time.There was nothing noted to be obstructing the microcatheter.A continuous flush was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.Based on the product analysis of the device received, the embolic coil was found kinked.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).A non-sterile galaxy g3 mini 2mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and a portion of the embolic coil was protruding from the tip of the introducer.The core wire was noted to be kinked and protruding from the introducer.The embolic coil was inspected under microscopic magnification, and several slight kinks were noted along the entire length of the protruded coil.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue documented regarding a coil being impeded in the distal section of the microcatheter could not be evaluated through functional testing due to the returned condition of the core wire; this prevented the ability to move the coil inside the introducer.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during embolic coil insertion due to continuous saline flush not being established, which can result in the core wire being kinked.The kinking of the core wire was not originally documented in the complaint; however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory, and based on this the customer complaint was able to be confirmed.There is no indication that the issue reported is a result of a defect inherently related to the device.The kinked conditions of the embolic coil were not originally reported; however, since the kinks were found on the protruded area of the embolic coil in the introducer, it is suggested that these damages could be the result of the post-handling of the device, thus, are not considered related to the issue reported.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GALAXY G3 MINI 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19826296
Report Number3008114965-2024-00739
Device Sequence Number18338118
Product Code KRD
UDI-Device Identifier10886704080312
UDI-Public(01)10886704080312(11)220813(17)250731(10)30889359
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberGLM920060
Device Lot Number30889359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown